Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 7, 1997, 3:17 PM MDT for Bannock County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1997, 3:17 PM MDT (21:17 UTC)
- Expired
- Sep 7, 1997, 4:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Bannock County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 072120 FFWPIH IDC005-072200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD AND SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 317 PM MDT SUN SEP 7 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD AND SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...CENTRAL BANNOCK COUNTY AT 310 PM...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF THE TOWN OF INKOM ALONG INTERSTATE 15. THIS STORM WAS MOVING TO THE NORTHEAST AT 10 MPH AND WILL PASS OVER INTERSTATE 15 JUST SOUTH OF INKOM BY 330 PMBECAUSE OF THE SLOW MOVEMENT OF THE STORM HEAVY RAINS MAY CAUSE NORMALLY DRY CREEK BEDS TO RISE RAPIDLY. HEAVY RAIN...DIME SIZE HAIL...AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THE STORM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. END/DDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 1:41 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 7, 1:41 PM MDT, 1 hour 36 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 140 PM MDT SUN SEP 07 1997 A FEW SHOWERS/THUNDERSTORMS ARE DEVELOPING OVER THE MOUNTAINS NOW SO EXPECT THEM TO CONTINUE INTO THE EVENING HOURS...DOUBT ANY WILL DEVELOP OVER ZONES 20/21 THOUGH. THUNDERSTORM ACTIVITY SHOULD SUBSIDE AROUND MIDNIGHT WITH MOSTLY CLEAR SKIES TAKING OVER. THE RIDGE REMAINS OVER THE WEST TOMORROW WITH TEMPS BEING SIMILAR TO TODAYS HIGHS. THE ATMOSPHERE WILL BE FAIRLY DRY TOMORROW BUT THERE MAY BE A FEW SHOWERS/THUNDERSTORMS THAT POP UP OVER THE MOUNTAINS WITH THE AFTERNOON HEATING. AGREE WITH BOI THAT THE ETA CAUGHT THE MOISTURE MOVING NORTHWARD NEAR 125W WHILE THE OTHER MODELS BASICALLY DIDN/T. THIS FEATURE WILL MOVE NORTH BUT WILL REMAIN SOUTH AND WEST OF OUR AREA MONDAY NIGHT AND TUESDAY. A LITTLE MORE MID AND HIGH LEVEL CLOUDS MAY MOVE INTO SOUTHEAST ID WITH THIS FEATURE ON TUE. WILL CONTINUE WITH LATE AFTERNOON SHOWERS/THUNDERSTORMS OVER THE MOUNTAINS TUE BUT WILL KEEP ZONES 20/21 DRY. DDB .WSR88D KSFX...VCP21 OPERATIONAL. IDA UU 046/086 047/086 049 05000 PIH UU 049/089 050/089 051 05000
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:09 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 51 min |
| Sep 7, 3:17 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 43 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.